Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

August 2, 2012Lewis County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2012, 2:26 PM CDT for Lewis County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 2:26 PM CDT (19:26 UTC)
Expired
Aug 2, 2012, 3:30 PM CDT
In force
64 min
Issued by
NWS Nashville, TN

County Lewis County, TN

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
665 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS84 KOHX 021926
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT THU AUG 2 2012

TNZ058-060-094-022030-
LAWRENCE-LEWIS-MAURY-
226 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY
COUNTIES...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10 
MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF 
LAWRENCEBURG.

PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:40 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 2, 12:40 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CDT THU AUG 2 2012

.UPDATE...FOR AVIATION.

&&

.AVIATION...
18Z TAFS FOR CKV/CSV/BNA...ISOLATED TO SCATTERED TSRA WILL DEVELOP
IN THE HEAT OF DAY...MAINLY FROM 20Z-24Z. OTHERWISE GENERALLY
LIGHT SSW WINDS AND SCT CU WILL BE OBSERVED. MORE WIDESPREAD TSRA
ARE EXPECTED TO DEVELOP AND MOVE INTO THE AREA FROM THE WNW LATE
NIGHT INTO FRIDAY MORNING. STRONG WIND GUSTS WILL BE THE MAIN
THUNDERSTORM CONCERN AT TERMINALS.

13

&&

PREV DISCUSSION... /ISSUED 358 AM CDT THU AUG 2 2012/

SHORT TERM...IT WAS MOSTLY CLEAR...MILD AND MUGGY ACROSS THE MID
STATE EARLY THIS MORNING.

TODAY'S FORECAST LOOKS A LOT LIKE YESTERDAY'S. WEAK SURFACE
BOUNDARY, THAT SERVED AS A FOCUS FOR CONVECTION ON WEDNESDAY, WILL
LIKELY DO THE SAME TODAY. EXPECT IT TO BE LOCATED NEAR A CKV-TO-
CSV LINE, WITH A CHANCE FOR THUNDERSTORMS SOUTH OF THIS LINE AND A
SLIGHT CHANCE TO THE NORTH. CAPES WILL REMAIN HIGH SOUTH OF THE
BOUNDARY AND EXPECT MODEL MOS VALUES ARE PROBABLY TOO LOW (AS THEY
WERE YESTERDAY).

HIGHS WILL BE VERY SIMILAR TO YESTERDAY'S, WITH HEAT INDEX VALUES
OF 100 TO 104 EXPECTED OVER WESTERN AREAS. ONCE AGAIN, WE ARE
CLOSE TO HEAT ADVISORY CRITERIA, BUT BELIEVE CLOUDS ASSOCIATED
WITH AFTERNOON CONVECTION SHOULD KEEP TEMPERATURES FROM PUSHING TO
THOSE "MAGIC" READINGS IN THE 98 TO 99 DEGREE RANGE.

STILL EXPECT UPPER LEVEL SHORTWAVE TO KICK OFF AN MCS ACROSS
CENTRAL AND/OR SOUTHEASTERN MISSOURI BY LATE TODAY, THEN PLOW EAST
SOUTHEASTWARD TONIGHT. BELIEVE THUNDERSTORMS WILL BE LIKELY IN OUR
MOST NORTHWESTERN COUNTIES BY LATE TONIGHT, WITH THUNDERSTORMS
LIKELY AREA-WIDE TOMORROW. WILL PROBABLY SEE SOME PARTIAL CLEARING
OVER WESTERN AREAS DURING THE AFTERNOON, AS MAJORITY OF STORMS PUSH
INTO OUR EASTERN COUNTIES. AS A RESULT, HAVE GONE A FEW DEGREES
ABOVE MAV MOS OVER WESTERN AREAS.

ANOTHER SHORT WAVE IS EXPECTED TO SCOOT EASTWARD IN THE FLOW,
ACROSS KENTUCKY, ON SATURDAY. HOWEVER, THIS DISTURBANCE LOOKS TO
BE A LITTLE WEAKER AND, PERHAPS, A LITTLE FURTHER NORTH THAT THE
ONE FRIDAY NIGHT. HOWEVER, KENTUCKY THUNDERSTORMS SHOULD BE CLOSE
ENOUGH TO SWING SOME OUTFLOW BOUNDARIES SOUTHWARD INTO OUR
NORTHERN COUNTIES. IN ADDITION, ATMOSPHERE ACROSS THE MID STATE
REMAINS CHOCKED FULL OF MOISTURE AND SUPPORTIVE OF AT LEAST
SCATTERED THUNDERSTORMS DURING THE DAY ON SATURDAY, AND WILL GO
WITH A 50% POP AREA-WIDE.

STILL LOOKS LIKE A COLD FRONT WILL BRING ANOTHER ROUND OF
ORGANIZED THUNDERSTORMS ON SUNDAY AND SUNDAY EVENING, AND AM GOING
WITH LIKELY POPS DURING THE DAYLIGHT HOURS ON SUNDAY.

A DRYING TREND WILL ENSUE MONDAY AND TUESDAY, WITH A RETURN TO
MOSTLY SUNNY WEATHER. TEMPERATURES WILL BE SEASONABLY WARM, WITH
HIGHS IN THE MIDDLE 80S ALONG THE CUMBERLAND PLATEAU AND AROUND 90
OR IN THE LOWER 90S ELSEWHERE.

LONG TERM...NORTHWESTERLY FLOW REMAINS ACROSS THE AREA THROUGH
THE EXTENDED PERIOD, WITH MOSTLY DRY CONDITIONS EXPECTED TO HOLD
THROUGH MID-WEEK AND, PERHAPS, INTO LATE WEEK AS WELL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT THU AUG 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
558 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Local storm report, Aug 2, 10:34 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 AM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     TULLAHOMA               35.37N 86.22W
08/01/2012  E0 MPH           COFFEE             TN   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ALL AROUND TULLAHOMA.

&&

TJOHNSTO
Local storm report, Aug 2, 10:45 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     TULLAHOMA               35.37N 86.22W
08/01/2012                   COFFEE             TN   EMERGENCY MNGR

            NUMEROUS TREES WERE BLOWN DOWN ALL AROUND TULLAHOMA.

&&

31
Special weather statement, Aug 2, 2:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT THU AUG 2 2012

TNZ058-060-094-022030-
LAWRENCE-LEWIS-MAURY-
226 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY
COUNTIES...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10
MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF
LAWRENCEBURG.

PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:06 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson39 min
Aug 1, 7:18 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys42 min
Aug 1, 8:13 PM CDTSpecial Weather StatementOHXCoffee, Grundy62 min
Aug 1, 8:26 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy34 min
Aug 1, 8:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren44 min
Aug 2, 4:53 PM CDTSevere Thunderstorm WarningOHXGiles37 min
Aug 2, 5:31 PM CDTSpecial Weather StatementOHXGiles, Lawrence59 min
Aug 2, 5:34 PM CDTSevere Thunderstorm WarningOHXLawrence41 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.